Lori B. Ranallo RN, MSN, APRN-BC, CBCN
- Board-certified breast oncology nurse practitioner at the University of Kansas Cancer Center in Kansas City
Lori Ranallo, RN, MSN, APRN-BC, CBCN, is a board certified, breast oncology nurse practitioner at the University of Kansas Cancer Center, in Kansas City. She is also certified in the management of post-breast cancer treatment lymphedema and is a tobacco cessation specialist. She currently sees people who have been diagnosed with breast cancer, are at risk for breast cancer, or who have active lymphedema. She volunteers with the Oncology Nursing Society and the American Cancer Society as a healthcare legislative liaison at both the local and national level.
Ms. Ranallo is enthusiastic about the treatment of breast cancer and the enormous advances medicine continues to provide for people affected by this disease. She is a recipient of the 2015 Ingram’s Magazine Heroes in Healthcare, the 2011 University of Kansas Hospital Hematology/Oncology Nurse of the Year Excellence Award, and the recipient of the 1992 E. Jean M. Hill outstanding clinical BSN student award.
Hand-foot syndrome, also called palmar-plantar erythrodysesthesia, is a skin reaction on the palms of the hands and soles of the feet. Certain cancer medicines can cause hand-foot syndrome. But even if you are given a cancer medicine known to cause hand-foot syndrome, there are things you can do to lessen the chances of developing it.
Neuropathy is a medical term used to describe pain or discomfort caused by damage to the body’s peripheral nervous system. The peripheral nervous system includes the nerves that control movement and sensations in the arms and legs. Some breast cancer treatments can damage these nerves, causing neuropathy.